Missouri, 2006

Flash Flood in Missouri, August 25, 2006

August 25, 2006 · NWS SGF · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 25, 11:55 AM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 25, 11:55 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1255 PM CDT FRI AUG 25 2006

.DISCUSSION..

ANOTHER UPDATE TO THE GRIDS WAS PERFORMED TO LOWER HIGH TEMPS...
PARTICULARLY OVER THE EASTERN TWO-THIRDS OF THE CWFA AND ACCOUNT FOR
HOURLY TRENDS IN T/TD/WINDS.

A COMPLEX OF THUNDERSTORMS CONTINUES TO MOVE WEST TO EAST ACROSS
SOUTHERN AND CENTRAL MISSOURI. DUE TO THE EXTENSIVE NATURE OF CLOUD
COVER AND RAIN SO FAR TODAY...SEVERE WEATHER HAS BEEN VERY ISOLATED.
STORMS WILL REMAIN MOST NUMEROUS OVER CENTRAL/SOUTH CENTRAL MISSOURI
THROUGH MID AFTERNOON. A BREAK IN THE OVERCAST OVER SE KS/FAR W MO
WILL ALLOW FOR ADDTL SCT TSRA DEVELOPMENT THROUGH THE AFTERNOON.
THE BEST INSTABILITY THIS AFTERNOON WILL BE CONFINED TO FAR SOUTH
CENTRAL MISSOURI AND NEAR THE MO/KS BORDER. THIS WILL BE THE AREA
WHERE A FEW SEVERE STORMS WILL BE POSSIBLE. WITH WIND SHEAR ON THE
WEAK SIDE AND FREEZING/WET BULB LEVELS IN THE 12-14KFT RANGE...HAIL
WONT BE AS MUCH OF AN ISSUE. LIGHTNING WILL CONTINUE TO BE
IMPRESSIVE AND ON THE FREQUENT SIDE. RAINFALL WILL CONTINUE TO BE
LOCALLY HEAVY...BUT MORE WELCOME THAN HAZARDOUS TODAY.

GAGAN

&&

.PREV DISCUSSION.../741 AM CDT FRI AUG 25/

HAVE MADE SOME FIRST PERIOD ADJUSTMENTS TO ACCOMMODATE FOR ONGOING
THUNDERSTORM COMPLEX.  INCREASED POPS TO LIKELY OVER MANY AREAS.

LOW LEVEL JET HAS VEERED AND ALLOWED ADDITIONAL DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS ACROSS EXTREME SOUTHEAST KANSAS AND
SOUTHWEST MISSOURI.  THIS DEVELOPMENT WAS MORE NOTICEABLE WITHIN AN
AREA OF HIGHER INSTABILITY WHERE HIGH LEVELS OF MID LEVEL R.H. WAS
SHIFTING IN FROM THE WEST.  CAPE VALUES ARE JUST UNDER LEVELS THAT
WOULD ALLOW FOR SEVERE UPDRAFTS...HOWEVER STRONG STORMS HAVE
DEVELOPED WITHIN THE COMPLEX AND WILL CONTINUE TO MONITOR THOSE
CLOSELY FOR MICROBURST POTENTIAL.

THERE SHOULD BE A GOOD CHANCE FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING AS HEATING OCCURS.  12Z RAOB HAS SHOWN A
SLIGHT INCREASE IN MID LEVEL MOISTURE...ULTIMATELY STEEPENING MID
LEVEL LAPSE RATES SOME.  AREAS THAT ARE EXPOSED TO SUN THIS
AFTERNOON WILL LIKELY ACQUIRE 2000-3000 J/KG OF ML CAPE.  THIS WILL
BE SUFFICIENT FOR SEVERE UPDRAFTS WITH MICROBURSTS BEING THE MAIN
HAZARD.  STAY TUNED FOR FURTHER UPDATES AS THIS ONGOING WEATHER
SITUATION UNFOLDS.

&&

.AVIATION...

FOR THE 1800 UTC TAFS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE INTO THE EARLY AFTERNOON HOURS WITH IFR VISIBILITIES AND
MVFR CIGS LIKELY WITH THE HEAVIER DOWNPOURS. AFTER THE SHRA/TSRA END
EARLY THIS AFTERNOON WE SHOULD SEE A BREAK WITH VFR CONDITIONS
EXPECTED INTO THE EVENING HOURS. ADDITIONAL SHRA/TSRA ARE POSSIBLE
LATE TONIGHT AND MORE LIKELY INTO SATURDAY MORNING...HOWEVER
CONFIDENCE IN EXACT TIMING AND LOCATION OF DEVELOPMENT LATER TONIGHT
IS LOW ENOUGH TO KEEP CONDITIONS VFR TOMORROW MORNING FOR NOW.

IZZI

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Aug 25, 12:00 PM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT FRI AUG 25 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT FRI AUG 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 THUNDERSTORMS CONTAINING DAMAGING WIND GUSTS UP TO 70 MPH...HAIL UP
 TO THE SIZE OF QUARTERS...FREQUENT CLOUD TO GROUND LIGHTNING...AND
 BRIEF PERIODS OF HEAVY RAIN THAT MAY CAUSE SOME LOCALIZED FLASH
 FLOODING.

  AREAS AFFECTED AND TIMING:

 THUNDERSTORMS WILL BE POSSIBLE NORTH OF THE INTERSTATE 44 CORRIDOR
 DURING THE MORNING HOURS.  THEN STORMS WILL BE POSSIBLE ACROSS ALL
 OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON.

  DISCUSSION:

 A SIGNIFICANT INCREASE IN MOISTURE WILL CONTINUE TO GRADUALLY SHIFT
 INTO THE REGION TODAY. THIS INCREASE IN MOISTURE COMBINED WITH AN
 INCREASE IN INSTABILITY DUE TO SUNSHINE...WILL PROVIDE AN
 AIRMASS CONDUCIVE TO STRONG TO SEVERE THUNDERSTORMS TODAY.
 THE PRIMARY HAZARD ASSOCIATED WITH THIS ACTIVITY WILL BE DAMAGING
 WIND GUSTS UP TO 70 MPH. HOWEVER...HAIL UP TO THE SIZE OF QUARTERS
 CAN NOT BE RULED OUT. A FEW AREAS OF ISOLATED FLASH FLOODING ALSO
 CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 A COLD FRONT WILL STALL OUT ACROSS THE OSAGE PLAINS AND OZARKS
 REGION THROUGH THE WEEKEND. WITH COPIOUS AMOUNTS OF MOISTURE
 PRESENT WITHIN THE ATMOSPHERE...THIS STALLED OUT FRONT WILL
 BECOME A FOCUS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS
 ON A DAILY BASIS. IF SUFFICIENT BREAKS IN CLOUD COVER OCCURS FOR
 STRONG DAYTIME HEATING...THEN STRONG TO SEVERE THUNDERSTORMS WILL
 BE LIKELY BOTH SATURDAY AND SUNDAY AFTERNOONS.  DAMAGING WIND
 GUSTS WILL BE THE PRIMARY HAZARD.  SOME SEVERE THUNDERSTORMS WILL
 BE POSSIBLE ON MONDAY AFTERNOON OVER SOUTH CENTRAL MISSOURI AS
 THE FRONT BECOMES POSITION CLOSER TO THIS AREA.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR DAMAGING WIND REPORTS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Local storm report, Aug 25, 9:34 AM CST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1034 AM CDT FRI AUG 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     TSTM WND GST     5 W SPRINGFIELD         37.20N 93.38W
08/25/2006  M58 MPH          GREENE             MO   NWS EMPLOYEE

1030 AM     TSTM WND GST     5 W SPRINGFIELD         37.20N 93.38W
08/25/2006  M0 MPH           GREENE             MO   NWS EMPLOYEE

            LOCAL ANEMOMETER MEASURED 50KT WIND GUST

&&

IZZI
Local storm report, Aug 25, 9:49 AM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1049 AM CDT FRI AUG 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 AM     LIGHTNING        SPRINGFIELD             37.20N 93.29W
08/25/2006                   GREENE             MO   LAW ENFORCEMENT

            *** 1 INJ *** CITIZEN INJURED BY LIGHTNING STRIKE WHILE
            WORKING ON PLUMBING.

&&

LDOOLEY
Local storm report, Aug 25, 10:50 AM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1150 AM CDT FRI AUG 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HEAVY RAIN       VIENNA                  38.19N 91.95W
08/25/2006  M3.34 INCH       MARIES             MO   CO-OP OBSERVER

            ALL RAIN FELL BETWEEN 830 AND 1130 AM CDT.

&&

IZZI
Local storm report, Aug 25, 1:08 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 PM CDT FRI AUG 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     FLASH FLOOD      MONTREAL                37.97N 92.59W
08/25/2006                   CAMDEN             MO   PUBLIC

            LOW WATER CROSSING NEAR MILL CREEK HAS 13 INCHES OF
            STANDING WATER. LOW WATER CROSSING ON ROUTE BB HAS 6
            INCHES OF STANDING WATER.

&&

JAS

The radar

The Springfield radar (KSGF), 104 km away, was scanning. The volume nearest the first event began at 19:48 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Camden

When
August 25, 1:50 PM CST to 6:50 PM CST
Where
Camden County, Montreal
Reported by
LAW ENFORCEMENT
Coordinates
38.027, -92.766 (the zone’s center; the record gives no point)

Heavy rain from thunderstorms caused flash flooding over a few low water crossings in the Montreal area.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534949.